- Health Care, Drugs & Insurance
Mixing paracetamol (acetaminophen, Anacin, Tylenol) and other medications. Now read over 2,000 times!
Mixing can be dangerous or it can be beneficial.
In time for all of the Holiday headaches!
A good chemical breakdown.
Is mixing anything but vitamins safe?
Mixing most medicines is considered dangerous and many combinations can be fatal. As Someone who has been in the health care since 1990, I can say that I have seen many bad results of the wrong medications being mixed. Sometimes a patient will have multiple physicians prescribing, and none of them look at the entire "med. list". That should become a serious consideration of every Dr., R.N. and health care proxy in America!
However, some medications can be mixed. Aspirin and Tylenol (Paracetamol) are among the few.
An important subject for all Americans in this day and age.
Paracetamol or Acetaminophen as we call it in America.
Paracetamol is quickly absorbed in to the body and has no known serious side effects. It is also gentile on the stomach which makes it a better option than Aspirin and ibuprofen, for pain. Tylenol, and Anacin are popular brand names of Paracetamol (Acetaminophen) in America.
Paracetamol or Acetaminophen has been considered safe to mix with Aspirin for adults, (but only if both are taken as directed). However, this drug should never be mixed with Vicodin or anything else, without consulting your own Dr. Your Dr. will know your entire history and will be able to make a decision based on your allergies, past reactions to medications, and any ailments you may have.
There are some that will dispute this mixture but, if it were unsafe, then most O.T.C. Migraine medications would not include both drugs and add caffeine on top of them.
Because Aspirin and Ibuprofen both can cause ulcers, those two should never be mixed. If your have a persistent pain, then loading up on over the counter pain pills is NOT wise. Seeing a Dr. however is.